MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181034
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the internal iliac artery, a 10mm x 34cm micrusframe18 coil (mfr181034, mfr181034) was being used as the second coil, but it was not able to be detached.The green system ready light illuminated during the pre-detachment electrical check but the light during detachment did not illuminate.The complaint coil was replaced with another coil (8mm), and the same detachment system was used together.It was detached and the procedure was completed.There was no patient injury.The same dcb and connecting cable were used with subsequent coils.No excessive force was applied to the device.Adequate flush was maintained through the devices.The event did not prolong the procedure.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13455 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ failure to detach¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue, and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the internal iliac artery, a 10mm x 34cm micrusframe18 coil (mfr181034, mfr181034) was being used as the second coil, but it was not able to be detached.The green system ready light illuminated during the pre-detachment electrical check, but the light during detachment did not illuminate.The complaint coil was replaced with another coil (8mm) and the same detachment system was used together.It was detached, and the procedure was completed.There was no patient injury.The same dcb and connecting cable were used with subsequent coils.No excessive force was applied to the device.Adequate flush was maintained through the devices.The event did not prolong the procedure.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10717579
Report Number3008114965-2020-00478
Device Sequence Number11625828
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMFR181034
Device Catalogue NumberMFR181034
Device Lot NumberL13455
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1